Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 71, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 24, 2020, 10:23 AM CDT for Platte County, Missouri. It took effect at May 27, 2020, 1:51 AM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 10:23 AM CDT (15:23 UTC)
- In effect from
- May 27, 2020, 1:51 AM CDT
- Expired
- May 29, 2020, 7:00 PM CDT
- In force
- 65 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Sharps Station (SSTM7).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
576
WGUS43 KEAX 241523
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1023 AM CDT Sun May 24 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-251523-
/O.EXT.KEAX.FL.W.0070.000000T0000Z-200528T1600Z/
/AGYM7.2.ER.200524T0454Z.200526T1800Z.200527T1600Z.NO/
1023 AM CDT Sun May 24 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Platte River near Agency.
* At 9:30 AM Sunday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 26.1 feet by early Tuesday afternoon. The river will fall
below flood stage by late Wednesday morning.
* At 25.0 feet...Flooding begins at the east border of Agency.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.7 Sun 09 AM 26.1 early Tuesday
afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-251523-
/O.NEW.KEAX.FL.W.0071.200527T0651Z-200530T0000Z/
/SSTM7.1.ER.200527T0651Z.200528T0600Z.200529T0000Z.NO/
1023 AM CDT Sun May 24 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River At Sharps Station.
* from late Tuesday night to Friday evening.
* At 9:30 AM Sunday the stage was 18.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 28.6 feet by early Thursday morning. The
river will fall below flood stage by Thursday evening.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 18.4 Sun 09 AM 28.6 early Thursday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-251523-
/O.NEW.KEAX.FL.W.0072.200527T1312Z-200530T0534Z/
/PLCM7.1.ER.200527T1312Z.200528T1200Z.200529T0534Z.UU/
1023 AM CDT Sun May 24 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Platte City.
* from Wednesday morning to late Friday night.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.8
feet Thursday morning.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 21.8 Thursday morning
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$1 follow-up statement
206
WGUS83 KEAX 250117
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
817 PM CDT Sun May 24 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-260116-
/O.EXT.KEAX.FL.W.0070.000000T0000Z-200527T1948Z/
/AGYM7.1.ER.200524T0454Z.200526T0600Z.200526T1948Z.NO/
817 PM CDT Sun May 24 2020
The Flood Warning continues for
The Platte River near Agency.
* until Wednesday afternoon.
* At 7:30 PM Sunday the stage was 16.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 21.9 feet by early Tuesday morning. The river will
fall below flood stage by early Tuesday afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 16.6 Sun 07 PM 21.9 early Tuesday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-250147-
/O.CAN.KEAX.FL.W.0071.000000T0000Z-200530T0000Z/
/SSTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM CDT Sun May 24 2020
The Flood Warning is cancelled for
The Platte River At Sharps Station.
* At 7:30 PM Sunday the stage was 21.3 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage with a value of
25.2 feet Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 21.3 Sun 07 PM 25.2 Wednesday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-250147-
/O.CAN.KEAX.FL.W.0072.000000T0000Z-200530T0534Z/
/PLCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
817 PM CDT Sun May 24 2020
The Flood Warning is cancelled for
The Platte River near Platte City.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 19.1 feet early Wednesday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 19.1 early Wednesday
afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 24, 6:22 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 24, 6:22 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
622 AM CDT Sun May 24 2020
.Discussion...
Issued at 408 AM CDT SUN MAY 24 2020
Another warm and humid day is expected before the chance for
thunderstorms increases during the afternoon into the overnight
hours. With mostly sunny skies, temperatures will rapidly rise into
the 80s by late morning. A subtle upper wave expected to arrive
during peak heating within an environment characterized by little/no
CINH and moderate instability (~3000 MLCAPE) should lead to
convective initiation by early afternoon, with scattered
thunderstorms developing/moving northeastward during the remainder
of the afternoon and early evening hours. Marginal deep layer shear
will limit overall storm organization and longevity, so any strong
storm potential with this activity will be brief. The exception may
be across NE Kansas into far NW Missouri where slightly stronger
shear will exist, leading to some large hail and gusty wind
potential in the most robust updrafts. This initial round of
convection will tend to weaken/move out as the wave departs and
loss of diurnal heating by evening, but attention turns just to
the west of the CWA. Widespread convection is expected to evolve
along the surface cold front during the evening hours over central
Kansas into southeast Nebraska. This zone along and just ahead of
the front will have the potential for thunderstorms to train over
already saturated grounds from repeated rounds of storms. While
there remains some uncertainty with respect to the precise
geographical areas of convection overnight, near-parallel
mid/upper flow with respect to boundary and cold pool drifting
convection southeastward over time, flash flood potential exists
for portions of northeast Kansas into far northwest Missouri.
Therefore have issued a flash flood watch for late this afternoon
into mid-morning Monday for these areas.
An active pattern remains Monday into much of the upcoming week, as
a highly amplified upper trough slowly moves into the Plains states.
This upper trough may become closed off by mid/late week, drifting
over the Southern Plains with a frontal boundary extending
northeastward near/across the forecast area. What this means for our
area is periodic chances for showers and thunderstorms each day,
with temperatures cooling some from the warmth of today.
Predictability of the specific timing with respect to severe weather
and heavy rainfall potential remains challenging at this stage with
mesoscale influences expected to drive many details.
&&
.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 619 AM CDT SUN MAY 24 2020
VFR conditions generally expected. Exceptions may occur this
morning as scattered MVFR cigs have developed near terminals, in
addition to any afternoon storm potentially impacting terminal
space, resulting in temporary reduction in vis/cig heights.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 5 PM CDT this afternoon through Monday
morning for KSZ025-102.
MO...Flash Flood Watch from 5 PM CDT this afternoon through Monday
morning for MOZ001>004-011-012.
&&
Discussion...Blair
Aviation...BlairHazardous weather outlook, May 24, 5:01 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Sun May 24 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Sun May 24 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight The line of storms in eastern NE, may graze far northern MO this morning, producing strong winds. Otherwise, main concern is scattered storms developing early this afternoon through the evening. Some storms may become severe with up to ping pong sized hail and damaging winds up to 60 mph. A line of storms is then expected to move into northeast KS and northwest MO late tonight, producing moderate to heavy rain and potentially strong winds. A flash flood watch is in effect for this area given the multiple rounds of storms expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday On and off storm chances continue Monday through the end of the work week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:17 AM CDT | River Flood Warning | EAX | Buchanan | 6 days |
| May 24, 3:33 AM CDT | Flash Flood Watch | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 23 more | 61 hr |
| May 24, 10:23 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 24, 12:06 PM CDT | Special Weather Statement | EAX | Putnam | 39 min |
| May 24, 12:40 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 50 min |
| May 24, 1:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 51 min |
| May 24, 1:33 PM CDT | Special Weather Statement | EAX | Platte | 42 min |
| May 24, 1:39 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 36 min |
| May 24, 2:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, Platte | 45 min |
| May 24, 2:10 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 35 min |
| May 24, 2:30 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 45 min |
| May 24, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 42 min |
| May 24, 2:41 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 49 min |
| May 24, 2:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 23 min |
| May 24, 3:10 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 50 min |
| May 24, 3:13 PM CDT | Special Weather Statement | EAX | DeKalb | 47 min |
| May 24, 3:19 PM CDT | Special Weather Statement | EAX | Atchison, Holt | 41 min |
| May 24, 3:35 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Gentry | 40 min |
| May 24, 4:07 PM CDT | Special Weather Statement | EAX | Linn | 38 min |
| May 24, 4:12 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| May 24, 4:21 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 24 min |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 20 min |
| May 24, 4:46 PM CDT | Special Weather Statement | EAX | Grundy, Mercer | 44 min |
| May 24, 5:02 PM CDT | Special Weather Statement | EAX | Sullivan | 43 min |
| May 24, 5:04 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 26 min |
| May 24, 6:54 PM CDT | Special Weather Statement | EAX | Linn, Macon | 51 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.